MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2+ CORONARY IVL CATHETER

SHOCKWAVE MEDICAL, INC SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2+ CORONARY IVL CATHETER
Model Number C2PIVL3012
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 10/13/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device was returned for investigation and inspected.The reported balloon rupture was confirmed.Based on the reported information and investigation observations, the root cause of the balloon rupture could possibly be attributed to patient calcium and damage caused when the balloon wall comes into close contact with the device emitters.The cause of the dissection could not be definitively determined based on the information available.Balloon ruptures are a known failure mode with a low probability of occurrence.Contributing factors include patient calcium, damage caused when the balloon wall comes into close contact with the device emitters, likely causes include (a) an irregular calcium lesion capable of compressing the balloon wall into close proximity with the emitter(s) and/or (b) an incompletely inflated balloon.The shockwave intravascular lithotripsy (ivl) system with the shockwave c2+ coronary ivl catheter generates acoustic pressure pulses within the target treatment site, disrupting calcium within the lesion allowing subsequent dilatation of a coronary artery stenosis using low balloon pressure not to exceed 4 atm during ivl treatment, and 6 atm for post dilatation.The pressure used for the ivl balloon catheter is much lower than other balloon catheters used in percutaneous coronary intervention (pci), thus the risk associated with loss of balloon pressure during ivl catheter use is negligible.The associated patient risk for this failure mode is low and adequately captured in swmi's risk documentation.Per shockwave medical safety, the dissection is possibly device related to this device.It is not clear if the first or second catheter caused the dissection.It is more likely it was related to the first catheter since this second catheter did not actually reach the site.This is procedure related.
 
Event or Problem Description
It was reported that two shockwave c2+ coronary intravascular lithotripsy (ivl) catheters were used during a procedure to treat the patient's coronary artery.Pre-dilation was performed with a 2.0 semi-compliant balloon, followed by the first shockwave c2+ coronary intravascular lithotripsy (ivl) catheter (b)(6).Access was gained via the radial artery.No resistance was encountered while tracking the catheter over the guidewire or through the sheath.The balloon pressure was increased to 2 atm, but then a loss of pressure was observed.Blood was noted in the indeflator, indicating that the balloon had ruptured.The shockwave balloon was removed intact.A second shockwave c2+ coronary intravascular lithotripsy (ivl) catheter (b)(6) was opened.Although it was adequately prepped and delivered 10 pulses, this catheter would not advance to the lesion.An angiogram was performed revealing a dissection.The physician then proceeded with semi-compliant and non-compliant balloons which were able to cross the lesion.Difficulty occurred while advancing to the lesion, with no kink or device breakage observed.It was noted that the patient had tortuous and calcified anatomy.The patient was subsequently transferred out on the same day for bypass surgery to the left anterior descending (lad) artery due to a flow-limiting dissection.The patient was stable at the time of the transfer.The status of the patient post bypass surgery is unknown.

Brand Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2+ CORONARY IVL CATHETER
Common Device Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2+ CORONARY IVL CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key23493332
Report Number3015053858-2025-00128
Device Sequence Number8992838
Product Code QMG
UDI-Device Identifier00195451000010
UDI-Public(01)00195451000010(17)270228(10)04A250212B
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P200039/S008
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC2PIVL3012
Device Catalogue NumberC2PIVL3012
Device Lot Number04A250212B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2025
Initial Report FDA Received Date11/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.0 MM SEMI-COMPLIANT BALLOON - EMERGE.; GUIDEWIRE - UNKNOWN MANUFACTURER.; NON-COMPLIANT BALLOON - EMERGE.; SHEATH - UNKNOWN MANUFACTURER.
Outcome Attributed to Adverse Event Other; Hospitalization; Required Intervention;
Patient Age75 YR
Patient SexMale
Patient RaceWhite